Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 138, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 11, 2011, 12:08 AM EDT for Lawrence County, Ohio; Boyd County, Greenup County, Kentucky. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 12:08 AM EDT (04:08 UTC)
- Expired
- May 11, 2011, 1:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:34 AM EDT | TSTM WND DMG | 3 Sw Greenbo Lake, KY | TREES DOWN ON POWER POLES AND LINES ACROSS NORTH FORK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS51 KRLX 110408
SVRRLX
KYC019-089-OHC087-110515-
/O.NEW.KRLX.SV.W.0138.110511T0408Z-110511T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1208 AM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF ASHLAND...
GREENUP COUNTY IN KENTUCKY...
WESTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
GROVE...
* UNTIL 115 AM EDT
* AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LOAD...OR 12 MILES SOUTH OF PORTSMOUTH...AND
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OLDTOWN...GREENBO LAKE...GREENUP AND NAPLES.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3859 8308 3868 8304 3873 8304 3876 8288
3860 8285 3858 8282 3860 8275 3868 8277
3869 8271 3874 8270 3871 8247 3869 8247
3868 8245 3841 8252 3842 8293 3850 8316
TIME...MOT...LOC 0408Z 270DEG 14KT 3859 8294
$$
132 follow-up statements
576
WWUS51 KRLX 110449
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1249 AM EDT WED MAY 11 2011
OHC087-110456-
/O.CAN.KRLX.SV.W.0138.000000T0000Z-110511T0515Z/
LAWRENCE OH-
1249 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8308 3868 8304 3873 8304 3876 8288
3860 8285 3856 8280 3856 8276 3855 8270
3842 8259 3841 8260 3842 8293 3850 8315
3851 8315
TIME...MOT...LOC 0446Z 338DEG 16KT 3849 8292
$$
KYC019-089-110515-
/O.CON.KRLX.SV.W.0138.000000T0000Z-110511T0515Z/
BOYD KY-GREENUP KY-
1249 AM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR GREENUP AND BOYD COUNTIES...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GREENBO LAKE...OR 11 MILES NORTH OF GRAYSON...MOVING
SOUTH AT 20 MPH. THE STORM HAS ACTUALLY WEAKENED...BUT MAY
STRENGTHEN AGAIN. ALSO...A LINE STRONGER THUNDERSTORMS ARE MOVING
IN FROM THE NORTHWEST. A NEW WARNING WILL BE ISSUED FOR THESE
STORMS AS THEIR TRACK WILL BE SLIGHTLY DIFFERENT AND THEIR DURATION
LONGER.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RACELAND...FLATWOODS...RUSSELL...OLDTOWN...BELLEFONTE...WESTWOOD...
NAPLES...ASHLAND AND SUMMIT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8308 3868 8304 3873 8304 3876 8288
3860 8285 3856 8280 3856 8276 3855 8270
3842 8259 3841 8260 3842 8293 3850 8315
3851 8315
TIME...MOT...LOC 0446Z 338DEG 16KT 3849 8292
$$
12125
WWUS51 KRLX 110515
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 AM EDT WED MAY 11 2011
KYC019-089-110525-
/O.EXP.KRLX.SV.W.0138.000000T0000Z-110511T0515Z/
BOYD KY-GREENUP KY-
115 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR GREENUP AND BOYD COUNTIES HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8308 3868 8304 3873 8304 3876 8288
3860 8285 3856 8280 3856 8276 3855 8270
3842 8259 3841 8260 3842 8293 3850 8315
3851 8315
TIME...MOT...LOC 0449Z 338DEG 16KT 3848 8291
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:52 PM EDT, 16 minutes earlier.
Area forecast discussion, May 10, 11:52 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1152 PM EDT TUE MAY 10 2011 .SYNOPSIS... A WARM FRONT SLOWLY MOVES EAST ACROSS THE AREA THROUGH MIDWEEK...WITH UPPER LEVEL DISTURBANCES MOVING SOUTHEASTWARD ALONG IT...WEAKENING WEDNESDAY. LOW PRESSURE LATE WEEK AND WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... 10 PM UPDATE...EXTENDED POPS INTO THE OVERNIGHT WITH ONGOING BACKBUILDING W PORTION OF THE AREA. 7 PM UPDATE ...EMPHASIZED HAIL AND DE-EMPHASIZED WIND IN WEATHER GRIDS WHERE SEVERE WATCHES IN EFFECT. ALSO WET-BULBED EVENING TEMPERATURES IN THE RAIN SW HALF OF FORECAST AREA. FORECAST OTHERWISE ON TRACK. PREV DISCN... IN GRADIENT EAST OF FRONT...DEW POINTS AND INSTABILITY INCREASE THIS AFTERNOON INTO THIS EVENING. THIS COMBINED WITH UPPER LEVEL DYNAMICS KEEP THE THREAT OF STORM TSTMS INTO THE EVENING. WINDS THE PRIMARY ISSUE. POPS LOWER TONIGHT AS SUNS ENERGY REMOVED. SIMILAR PATTERN SETS UP FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF STRONG DYNAMICS WILL BE LESSENED. AS A RESULT HAVE GONE WITH CHANCE POPS THEN. KEPT CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT WITH HIGH DEW POINTS AND CLOUD REMNANTS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS. HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH HIGHER CHANCES IN VICINITY OF THE FRONT. FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS... WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS FORECAST PACKAGE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE GRIDDED FCST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... IFR OR WORSE IN HEAVY THUNDERSTORMS SW HALF OF THE AREA...DIMINISHING OVERNIGHT. POST-RAIN FOG...POSSIBLY DOWN TO IFR OR WORSE OVERNIGHT THIS AREA. NE HALF OF AREA WILL BE VFR THROUGH THE NIGHT FOR THE MOST PART...THOUGH NOT WITHOUT ISOLATED THUNDERSTORMS EVEN THERE. ONCE THE MORNING FOG IS GONE...WED WILL BE VFR UNTIL THUNDERSTORMS FIRE UP...WHICH COULD OCCUR BY MIDDAY. WHILE LESS ORGANIZED WED...ANY THUNDERSTORM THAT DOES FLARE UP WILL EASILY BECOME QUITE HEAVY AS WELL AS SLOW MOVING. SURFACE FLOW WILL BE LIGHT AND VARIABLE...MAINLY S...BUT GUSTY AND VARIABLE IN THUNDERSTORMS. FLOW ALOFT WILL BE LIGHT AND MAINLY FROM THE W. HTS TAF AMD NOT SKED DO TO NEAR-COMPLETE ASOS OUTAGE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. OVERNIGHT POST-RAIN FOG COULD BE MORE INTENSE AND WIDESPREAD THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H M M M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H M M M M H M M L H EKN CONSISTENCY H H H H H H H H M M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z THURSDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM NEAR TERM...TRM/AAR SHORT TERM...KMC LONG TERM...KMC AVIATION...TRM
Hazardous weather outlook, May 10, 8:07 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 807 PM EDT TUE MAY 10 2011 KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>008-013>018-024>027- 033>037-120015- GREENUP-CARTER-BOYD-LAWRENCE-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 807 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083-084-WVZ009>011-019-020-028>032-038>040-046- 047-120015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 807 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 10, 9:59 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
959 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 E GRUNDY 37.28N 82.09W
05/10/2011 BUCHANAN VA 911 CALL CENTER
911 CENTER REPORTS TREES AND POWER POLES LINES DOWN
ACROSS ROADS THROUGHOUT THE COUNTY.
&&
EVENT NUMBER RLX1100595
ARBLocal storm report, May 10, 10:02 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1002 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG CLINTWOOD 37.15N 82.46W
05/10/2011 DICKENSON VA 911 CALL CENTER
911 CENTER REPORTS TREES AND POWER POLES LINES DOWN
THROUGHOUT THE COUNTY AND POWER OUTAGES COUNTYWIDE.
&&
EVENT NUMBER RLX1100596
ARBSpecial weather statement, May 10, 10:08 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 PM EDT TUE MAY 10 2011
OHZ087-110300-
LAWRENCE OH-
1008 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAWRENCE COUNTY...
AT 1003 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LAKE VESUVIUS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR IRONTON AROUND 1015 PM...COAL GROVE AROUND
1020 PM...BURLINGTON AROUND 1035 PM AND CHESAPEAKE AROUND 1040 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3868 8277 3869 8271 3875 8270 3845 8242
3843 8242 3840 8253 3842 8259 3847 8261
3849 8265 3854 8269 3859 8277 3860 8275
3865 8278
13Special weather statement, May 10, 10:48 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1048 PM EDT TUE MAY 10 2011
WVZ031-032-038>040-046-047-110315-
BARBOUR WV-HARRISON WV-POCAHONTAS WV-RANDOLPH WV-TAYLOR WV-UPSHUR WV-
WEBSTER WV-
1048 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT BARBOUR...EASTERN HARRISON...
NORTHEASTERN WEBSTER...NORTHERN POCAHONTAS...RANDOLPH...TAYLOR AND
UPSHUR COUNTIES...
AT 1044 PM EDT...A CLUSTER OF THUNDERSTORMS WAS LOCATED 8 MILES
SOUTHWEST OF GRAFTON...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR PHILIPPI AROUND 1100 PM...NESTORVILLE AROUND
1105 PM...AUDRA STATE PARK AROUND 1110 PM AND BELINGTON AROUND 1115
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
114 AND 129.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3835 7973 3838 8027 3944 8031 3944 8027
3940 8020 3941 8010 3939 8008 3946 7993
3943 7989 3930 7989 3924 7981 3913 7983
3908 7977 3904 7977 3902 7971 3868 7960
TAXSpecial weather statement, May 10, 11:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1135 PM EDT TUE MAY 10 2011
KYZ101-OHZ086-087-110430-
GALLIA OH-GREENUP KY-LAWRENCE OH-
1135 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GALLIA...LAWRENCE AND
NORTHERN GREENUP COUNTIES...
AT 1130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF WEST PORTSMOUTH...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR LETITIA AROUND 1140 PM...LOAD AROUND 1150
PM...GRAYS BRANCH AROUND MIDNIGHT...HANGING ROCK AROUND 1210 AM...
PEDRO AROUND 1220 AM AND AID AROUND 1230 AM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8308 3873 8303 3877 8288 3874 8286
3860 8285 3858 8281 3860 8275 3868 8277
3869 8271 3875 8269 3876 8233 3849 8239
3849 8266 3851 8266 3849 8268 3850 8317
13Special weather statement, May 10, 11:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EDT TUE MAY 10 2011
KYZ105-WVZ005-024-110445-
LAWRENCE KY-MINGO WV-WAYNE WV-
1159 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE...SOUTHERN
WAYNE AND WESTERN MINGO COUNTIES...
AT 1158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF INEZ...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR KERMIT AROUND 1210 AM...LENORE AROUND 1220
AM...MYRTLE AROUND 1230 AM...DELBARTON AROUND 1240 AM AND VARNEY
AROUND 1250 AM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3813 8245 3797 8228 3795 8229 3795 8226
3780 8210 3775 8212 3774 8209 3770 8208
3770 8205 3762 8218 3774 8234 3778 8234
3781 8240 3790 8244 3790 8248 3795 8252
3795 8257 3799 8263
13The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:08 PM EDT | Special Weather Statement | RLX | Lawrence | 52 min |
| May 10, 11:35 PM EDT | Special Weather Statement | RLX | Lawrence | 55 min |
| May 11, 10:07 AM EDT | Flash Flood Watch | RLX | Gallia, Jackson, Lawrence, Vinton | 7 hr |
| May 10, 8:05 PM EDT | Tornado Warning | RLX | Lawrence | 25 min |
| May 10, 8:52 PM EDT | Special Weather Statement | RLX | Lawrence | 3 hr |
| May 11, 1:01 AM EDT | Severe Thunderstorm Warning | RLX | Carter, Greenup | 59 min |
| May 11, 1:48 AM EDT | Special Weather Statement | RLX | Lawrence | 72 min |
| May 11, 2:50 AM EDT | Flash Flood Warning | RLX | Carter, Greenup, Lawrence | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.